MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's operative eye reason for explant not provided.Another johnson & johnson lens model zxr00, lower diopter 24.0 was implanted as a replacement.There was no complications reported.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Returned to manufacturer on: 5/6/2021.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the complaint lens was received wrapped in gauze inside a specimen cup.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in pieces (not all pieces of the lens were received), which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: further information was provided and reported that unplanned sutures were required.No additional information was provided.The following section has been updated accordingly: section h6: health effect - impact code: 4625 sutures all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11587297
Report Number2648035-2021-07462
Device Sequence Number11836497
Product Code POE
UDI-Device Identifier05050474605305
UDI-Public(01)05050474605305(17)230723
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/23/2023
Device Model NumberZXT150
Device Catalogue NumberZXT150U250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer04/08/2021
05/19/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date05/06/2021
06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;